Evidence map›Paper›PMID 29299076›Full record

ArticleThe open ophthalmology journal2017

Presumed Chemotherapy-Induced Optic Neuropathy and Maculopathy: A Case Report.

David J Mathew, Anupriya Arthur, Sheeja Susan John

Open access · diamondAbstract read
In one paragraph

Article in The open ophthalmology journal, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.7field-weighted citation impact, top 28% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 10 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

David J MathewDepartment of Ophthalmology, Christian Medical College, Vellore 632001, Tamil Nadu, South India.
Anupriya ArthurDepartment of Ophthalmology, Christian Medical College, Vellore 632001, Tamil Nadu, South India.
Sheeja Susan JohnDepartment of Ophthalmology, Christian Medical College, Vellore 632001, Tamil Nadu, South India.
Christian Medical College & Hospital · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

purposeWith the advent of more aggressive cytotoxic chemotherapy regimens, the incidence of ocular toxicity due to these drugs is also on the rise. We report a case of Presumed Chemotherapy-Induced optic neuropathy and maculopathy secondary to treatment with cytarabine and daunorubicin for Acute Myeloid Leukaemia (AML). CASE REPORT: A 50-year-old man with AML developed sudden decrease in vision in his left eye after three cycles of chemotherapy with cytarabine and daunorubicin. He presented to us six weeks later with bilateral optic atrophy and foveal atrophic changes with early bull's eye maculopathy. A diagnosis of presumed chemotherapy-induced optic neuropathy with maculopathy was made, and the patient was put on an alternative chemotherapeutic regimen. There was no further decrease in vision on follow up.

conclusionTo the best of our knowledge, this is the first report of clinically demonstrable macular toxicity in the form of macular atrophic changes and bull's eye maculopathy associated with the use of cytarabine and daunorubicin. Early diagnosis and appropriate management of such cases is imperative to prevent further visual deterioration.

Indexed as

AMLCancer chemotherapyCytarabineDaunorubicinToxic maculopathyToxic optic neuropathy

Identifiers

PMID29299076
PMCPMC5725519
OpenAlexW2761053455

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.